Alert archive / Maine / Coastal Flood Statements in 2017
Coastal Flood Statement 2, NWS Caribou, ME
NWS Caribou, ME issued this coastal flood statement at Jan 10, 2017, 6:50 PM EST for Hancock County, Washington County, Maine. It took effect at Jan 11, 2017, 8:00 AM EST. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- Jan 10, 2017, 6:50 PM EST (23:50 UTC)
- In effect from
- Jan 11, 2017, 8:00 AM EST
- Expired
- Jan 11, 2017, 10:00 AM EST
- In force
- 2 hr
- Issued by
- NWS Caribou, ME
Counties Hancock County, ME, Washington County, ME
The radar
The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 23:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 11.8 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1493 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 151 m²/s²
- 0-3 km storm-relative helicity
- 198 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
297 WHUS41 KCAR 102350 CFWCAR URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE FOR MAINE NATIONAL WEATHER SERVICE CARIBOU ME 650 PM EST TUE JAN 10 2017 ...MINOR SPLASHOVER EXPECTED WEDNESDAY MORNING... .STRONG SOUTHERLY WINDS HAVE DEVELOPED OVER THE GULF OF MAINE THIS EVENING. EXPECT STRONG WINDS TO CONTINUE INTO MID-MORNING WITH A SOUTHERLY SWELL BRINGING SEAS TO 12 TO 18 FEET. THIS WILL RESULT IN MINOR SPLASHOVER ALONG THE COAST AROUND THE TIME OF HIGH TIDE WEDNESDAY MORNING. MEZ029-030-110800- /O.NEW.KCAR.CF.S.0002.170111T1300Z-170111T1500Z/ COASTAL HANCOCK-COASTAL WASHINGTON- 650 PM EST TUE JAN 10 2017 ...MINOR SPLASHOVER EXPECTED WEDNESDAY MORNING... * LOCATION...COASTAL HANCOCK AND WASHINGTON COUNTIES * COASTAL FLOODING...MINOR SPLASHOVER IS POSSIBLE AROUND THE TIME OF HIGH TIDE. HIGH TIDE IS AT 913 AM AT BAR HARBOR. * TIMING...BETWEEN 8 AND 10 AM WEDNESDAY. * IMPACTS...MINOR SPLASHOVER IS POSSIBLE ALONG STARBOARD CREEK ROAD AT THE END OF ROUTE 92 IN WASHINGTON COUNTY. IN HANCOCK COUNTY...MINOR SPLASHOVER IS POSSIBLE ALONG THE DEER ISLE CAUSEWAY...SEAWALL ROAD AND SCHOODIC POINT. $$
3 follow-up statements
445 WHUS41 KCAR 110251 CFWCAR URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE FOR MAINE NATIONAL WEATHER SERVICE CARIBOU ME 951 PM EST TUE JAN 10 2017 MEZ029-030-111100- /O.CON.KCAR.CF.S.0002.170111T1300Z-170111T1500Z/ COASTAL HANCOCK-COASTAL WASHINGTON- 951 PM EST TUE JAN 10 2017 ...MINOR SPLASHOVER EXPECTED WEDNESDAY MORNING... * LOCATION...COASTAL HANCOCK AND WASHINGTON COUNTIES * COASTAL FLOODING...MINOR SPLASHOVER IS POSSIBLE AROUND THE TIME OF HIGH TIDE. HIGH TIDE IS AT 913 AM AT BAR HARBOR. * TIMING...BETWEEN 8 AND 10 AM WEDNESDAY. * IMPACTS...MINOR SPLASHOVER IS POSSIBLE ALONG STARBOARD CREEK ROAD AT THE END OF ROUTE 92 IN WASHINGTON COUNTY. IN HANCOCK COUNTY...MINOR SPLASHOVER IS POSSIBLE ALONG THE DEER ISLE CAUSEWAY...SEAWALL ROAD AND SCHOODIC POINT. $$
071 WHUS41 KCAR 110844 CFWCAR COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 344 AM EST WED JAN 11 2017 MEZ029-030-111500- /O.CON.KCAR.CF.S.0002.170111T1300Z-170111T1500Z/ COASTAL HANCOCK-COASTAL WASHINGTON- 344 AM EST WED JAN 11 2017 * LOCATION...COASTAL HANCOCK AND WASHINGTON COUNTIES * COASTAL FLOODING...MINOR SPLASHOVER IS POSSIBLE AROUND THE TIME OF HIGH TIDE. HIGH TIDE IS AT 913 AM AT BAR HARBOR. * TIMING...BETWEEN 8 AND 10 AM WEDNESDAY. * IMPACTS...MINOR SPLASHOVER IS POSSIBLE ALONG STARBOARD CREEK ROAD AT THE END OF ROUTE 92 IN WASHINGTON COUNTY. IN HANCOCK COUNTY...MINOR SPLASHOVER IS POSSIBLE ALONG THE DEER ISLE CAUSEWAY...SEAWALL ROAD AND SCHOODIC POINT. $$
359 WHUS41 KCAR 111505 CFWCAR URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE FOR MAINE NATIONAL WEATHER SERVICE CARIBOU ME 1005 AM EST WED JAN 11 2017 MEZ029-030-111615- /O.EXP.KCAR.CF.S.0002.000000T0000Z-170111T1500Z/ COASTAL HANCOCK-COASTAL WASHINGTON- 1005 AM EST WED JAN 11 2017 ...COASTAL FLOOD ADVISORY HAS EXPIRED... THE TIDE ALONG THE DOWNEAST COAST IS RECEDING SO THE COASTAL FLOOD ADVISORY WAS ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this coastal flood statement went out at Jan 10, 4:22 PM EST, 2 hours 28 minutes earlier.
Area forecast discussion, Jan 10, 4:22 PM EST, 2 hours 28 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
422 PM EST Tue Jan 10 2017
.SYNOPSIS...
A warm front will approach this evening then move north of the
region on Wednesday. Low pressure will track northwest of the
region Thursday. Strong Canadian high pressure will then build in
behind the front for Friday and the weekend.
&&
.NEAR TERM /THROUGH WEDNESDAY/...
From the wntr aspect of this event, little if any chg from recent
prior fcsts with the wntr wx adv remaining in effect for the same
Nrn ptn of the region from mid eve thru mid morn where 2 to 4
inches of total sn is xpctd, with this current projection of snfl
between the 50th and 75th percentile of max from the ensbl range
of snfl projections. We still xpct sn to ovrsprd the region from
the w later this eve...then transition to a mix and then msly all
rn from S to N late tngt into Wed morn as temps rise abv fzg.
Downeast areas will see msly all rn from this event as milder
maritime air is already movg nwrd into this area.
Low road, parking lot, and driveway sfc temps from this recent
cold spell will likely result in ice accretion of initial 1 to 2
hrs of rn aft the chgovr from sn if asphalt is directly exposed
to rnfl, otherwise abv ground objects will receive little if any
ice accumulation with this event. Rn should taper to shwrs across
the region by erly Wed aftn and then end by late aftn as a weak
cold front crosses the region.
The other important aspect of this event will be wind spcly ovr
Downeast areas. Models ovr the last couple of model runs have
increased the SSW sfc pres grad and winds alf in the 925 to
850 mb layer. This resulted in us increasing the wind adv for
coastal Downeast areas to a high wind warning and issue a wind adv
for interior Downeast areas from late tonight thru mid morning
Wed. Winds will subside somewhat over Downeast areas by Wed aftn.
&&
.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/...
Clouds will be on the increase Wednesday night in advance of an
approaching warm front. Low temperatures Wednesday night will
range from the mid to upper 20s across the far north and low to
mid 30s central and downeast.
Thursday will see cloudy skies with some rain likely across most
of the region by afternoon in advance of an approaching
cold front from the west. There may be a bit of freezing rain
across the colder valleys of the north and west at the onset but
any freezing rain will change to all rain, as southerly winds
usher in much milder air across the region. Patchy fog will also
be possible on Thursday. High temperatures on Thursday will range
from the upper 30s to lower 40s across northern and central areas
and low to mid 40s down east.
The cold front will cross the region Thursday night. Expect rain
Thursday evening to taper to snow showers across northern
areas late Thursday night and rain showers across central and
down east.
Friday will be a much colder and blustery day behind the front
as large high pressure builds in from the great lakes region.
Northwest winds could gusts as high as 30 mph at times on
Friday. High temperatures Friday will range from the mid to upper
20s across the north and low to mid 30s across central and down
east.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
The long term looks to be fairly calm, with models not agreeing on
any clear precip risk. The weekend into Mon will be clear, with a
cold start Sat after the front on Fri. Sat into Sun should return
closer to normal. A low is expected to pass south of New England
Sat night, but as of now it looks to be far enough south to keep
the CWA out of any precip. GFS and ECMWF are at odds on the
potential for a system Tue into Wed. GFS and CMC say yes, ECMWF
says not until Thurs. The difference seems to be in how quickly a
cut-off low ejects out of the SW US. This will bear watching for
next week, but for now just went with low-end chance POPS on Tue.
&&
.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
NEAR TERM: VFR conditions will lower to IFR clgs and vsbys ovrngt
in sn N and mixed precip Downeast...becoming mixed precip N and rn
Downeast late tngt into Wed morn. All sites will then transition
from IFR conditions in rn/rn shwrs midday to VFR by late aftn.
SHORT TERM: VFR conditions Wednesday night. Widespread IFR can be
expected Thursday and into Thursday night in developing rain and
patchy fog. VFR conditions will return on Friday along with gusty
northwest winds.
&&
.MARINE...
NEAR TERM: Increased sfc pres grad and ssw winds alf resulted in
the GLW being upgraded to stm wrngs for our waters for late tngt
into Wed morn. Winds will quickly ramp up thru SCA erly this eve
and gale force late this eve. Aftwrds, winds will subside back to
gale force in the aftn. Went with 110 to 120 percent of WW3 guidance
for fcst wv hts thru the near term, and this may still be
conservative during the wv peak of the event midday Wed.
SHORT TERM: Expect small craft advisory conditions for seas
Wednesday night. Small craft advisory conditions will then be
possible Thursday through Friday. There could even be a few gusts
to near gale force Thursday night in the southwest flow in advance
of the cold front. Winds will become northwest behind the cold
front on Friday.
&&
.TIDES/COASTAL FLOODING...
An astronomical high tide will occur at 3am for Bar Harbor. This is
expected to coincide with quickly building southerly winds and
seas. The result will likely be some minor splashover and erosion
at the usually susceptible coastal sites such as the Deer Isle
Causeway, Seawall Road, Schoodic Point and Machias.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...Winter Weather Advisory from 10 PM this evening to 10 AM EST
Wednesday for MEZ001>006-010.
Wind Advisory from midnight tonight to 10 AM EST Wednesday for
MEZ016-017.
High Wind Warning from midnight tonight to 10 AM EST Wednesday
for MEZ029-030.
MARINE...Storm Warning from 10 PM this evening to 9 AM EST Wednesday
for ANZ050>052.
&&
Near Term...VJN
Short Term...Duda
Long Term...Kredensor
Aviation...VJN/Duda
Marine...VJN/Duda
Tides/Coastal Flooding...vjnHazardous weather outlook, Jan 10, 3:22 PM EST, 3 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 322 PM EST TUE JAN 10 2017 MEZ029-030-112100- COASTAL HANCOCK-COASTAL WASHINGTON- 322 PM EST TUE JAN 10 2017 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL DOWNEAST MAINE. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WARNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WARNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MEZ001>006-010-112100- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS- 322 PM EST TUE JAN 10 2017 ...WINTER WEATHER ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...FAR NORTHERN MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE AND WEST CENTRAL MAINE. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MEZ016-017-112100- INTERIOR HANCOCK-CENTRAL WASHINGTON- 322 PM EST TUE JAN 10 2017 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR DOWNEAST MAINE. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MEZ011-015-031-032-112100- CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-SOUTHERN PISCATAQUIS- NORTHERN WASHINGTON- 322 PM EST TUE JAN 10 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...EASTERN MAINE...INTERIOR DOWNEAST MAINE AND NORTH CENTRAL MAINE. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ050>052-112100- COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 322 PM EST TUE JAN 10 2017 ...STORM WARNING IN EFFECT FROM 10 PM THIS EVENING TO 9 AM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. STORM WARNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. STORM WARNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. VJN
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 10, 4:24 AM EST | Wind Advisory | CAR | Hancock, Washington | 11 hr |
| Jan 10, 4:34 AM EST | Winter Weather Advisory | CAR | Aroostook, Penobscot, Piscataquis, Somerset | 29 hr |
| Jan 10, 2:43 PM EST | Storm Warning | CAR | 18 hr | |
| Jan 10, 3:10 PM EST | High Wind Warning | CAR | Hancock, Washington | 19 hr |
| Jan 10, 3:10 PM EST | Wind Advisory | CAR | Hancock, Penobscot, Washington | 19 hr |
Nearby
Coastal Flood Statements in Maine, 2017Every coastal flood statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.